MAUDE Adverse Event Report: STRYKER SPINE-US AVS ARIA 0DEGX18X45X10 CAGE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US AVS ARIA 0DEGX18X45X10 CAGE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48750110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during lateral cage insertion, the cage broke.Another cage of the same size was used to successfully complete the procedure.The procedure was at the l2-l3 level ans insertion angle was noted difficult.All broken fragments were retrieved and no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review.Result: the reported event was confirmed via email correspondence with the sales rep.Upon device inspection, the device found to have its portion where the inserter is inserted fractured off.No manufacturing related issues were found upon device history review.Conclusion: based on the information provided, the probable root cause of the reported event is difficult angle for insertion of the cage and excessive cantilever force applied during insertion.

Brand Name
AVS ARIA 0DEGX18X45X10 CAGE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7847862
Report Number3005525032-2018-00056
Device Sequence Number1981078
Product Code MAX
UDI-Device Identifier07613252310518
UDI-Public07613252310518
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48750110
Device Lot Number8VK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/27/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1